Louisiana, 2011Damaging Wind in Louisiana, June 5, 2011
June 5, 2011 · NWS LCH · 1 event in 1 county or zone
An MCS thunderstorm produced damaging winds in the early morning hours across Calcasieu Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An MCS thunderstorm produced damaging winds in the early morning hours across Calcasieu Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 10:57 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 4, 10:57 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1157 PM CDT SAT JUN 4 2011
.AVIATION...
A BIT OF FOG TO DEVELOP TOWARDS SUNRISE BUT VSBY EXPECTED
TO REMAIN ABOVE 3SM. OTHERWISE...STORM DEVELOPMENT TWRDS LATE
AFTERNOON HOURS.
&&
.PREV DISCUSSION... /ISSUED 1056 PM CDT SAT JUN 4 2011/
UPDATE...PER CURRENT IR SATELLITE IMAGERY AND RADAR TRENDS, FEEL
ITS SAFE TO REMOVE MENTION OF POPS ACROSS THE NORTHERN TIER ZONES
AND TO JUST LEAVE A RESIDUAL SLT CHANCE 20 POPS OVER THE I-10 AND SOUTH
ZONES FOR THE REMAINDER OF TNITE.
SWEENEY
PREV DISCUSSION... /ISSUED 940 PM CDT SAT JUN 4 2011/
UPDATE...ALL SEVERE ACTIVITY AND SIGNIFICANT STORM ACITIVITY IS
OVER. LIGHT SHOWERS WILL REMAIN WITH AN OCCASIONAL EMBEDDED
THUNDERSTORM UNTIL MIDNIGHT.
SWEENEY
PREV DISCUSSION... /ISSUED 908 PM CDT SAT JUN 4 2011/
UPDATE...A THUNDERSTORM COMPLEX WHICH MOVED INTO THE AREA FROM
THE NORTHEAST IS FINALLY SHOWING SIGNS OF WEAKENING. THERE HAVE
BEEN MANY REPORTS OF WIND DAMAGE ASSOCIATED WITH THESE STORMS AND
THERE ARE STILL ACTIVE WARNINGS.
INCREASED POPS TO 40 PERCENT FOR CENTRAL AND SOUTHWEST LOUISIANA
AS WELL AS ACADIANA MAINLY FROM AROUND I-10 TO HIGHWAY 190. TIS
ACTIVITY SHOULD BE OVER BY 1 AM. LEFT 20 PERCENT IN THE FORECAST FOR
THE REMAINDER OF THE NIGHT FROM HIGHWAY 190 SOUTHWARD...10 PERCENT
TO THE NORTH.
TAKING A PEEK AT SHORT RANGE MODELS FOR SUNDAY...WOULD NOT BE
SURPRISED AT A REPEAT. TEMPERATURES SHOULD BE EVEN WARMER THAN
TODAY AND WE HAD NO PROBLEM REACHING THE CONVECTIVE TEMPERATURE OF
98 DEGREES. K-INDICES INCREASE INTO THE UPPER 30S. AGAIN THIS
ACTIVITY SHOULD BE LATE AFTERNOON AND EVENING. WILL LET MIDS FINALIZE.
SWEENEY
PREV DISCUSSION... /ISSUED 621 PM CDT SAT JUN 4 2011/
AVIATION...
STRONG STORMS ALONG THE SOUTHERN MISSISSIPPI RIVER NEAR KROTZ
SPRINGS WILL MOVE EAST THROUGH THE EVENING HOURS WITH STORMS
AFFECTING LFT. STORMS ARE EXPECTED TO BEGIN LOOSING STRENGTH LATER
IN THE EVENING. THESE STORMS ARE PRODUCING NUMEROUS CLOUD TO
GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. VFR WX OUTSIDE OF
STORM COMPLEXES. AREAS OF FOG AROUND SUNRISE WITH VSBY AROUND 4 TO
5 MILES.
PREV DISCUSSION... /ISSUED 403 PM CDT SAT JUN 4 2011/
DISCUSSION...
SFC ANALYSIS SHOWS WEAK HIGH OVER THE REGION...LEADING TO LIGHT NE
TO VARIABLE WINDS OVER THE REGION. FURTHER ALOFT...THE RIDGE
CONTINUES OVER MUCH OF THE SE. AFTERNOON HIGHS HAVE REACHED THE
UPPER 90S TO NEAR 100 ACROSS THE REGION HAVE AIDED THE DEVELOPMENT
OF ISO TSRA JUST N AND E OF THE REGION...AND CURRENTLY MOVING E.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH STRONG
DOWNBURST WINDS...BRIEF HEAVY RAIN...AND SOME HAIL POSSIBLE.
MORE OF THE SAME CAN BE EXPECTED AGAIN SUN...WITH AFTERNOON TEMPS
POSSIBLY A COUPLE OF DEGREES WARMER...WITH 100 EXPECTED JUST NORTH
OF THE I-10 CORRIDOR. WITH A WEAK UPPER DISTURBANCE CURRENTLY
MOVING W ACROSS THE SE INTO OUR REGION...ISO SHRA CAN BE EXPECTED
SUN...INCREASING TO SCT ON MON AS THE MOST MOISTURE AND LIFT WILL
BE OVER THE REGION. ONCE THIS DISTURBANCE MOVES FURTHER WEST AND
DISSIPATES...RAIN CHANCES WILL DIMINISH BACK TO ISOLATED AT BEST
FOR THE REMAINDER OF THE WEEK. SFC WINDS WILL BECOME MORE ONSHORE
BY THIS TIME...WHICH WILL LIMIT HIGH TEMPS INTO THE LOWER/MID 90S.
DML
MARINE...
VARIABLE WINDS 10 KNOTS OR LESS CAN BE EXPECTED THROUGH THE PERIOD AS
HIGH PRESSURE AT THE SURFACE AND ALOFT MEANDERS ACROSS THE REGION.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK AS A
SERIES OF WEAK UPPER LEVEL DISTURBANCES TRACK WEST ACROSS THE
AREA.
FIRE WEATHER...
HOT AND DRY WEATHER WILL CONTINUE ACROSS THE AREA THIS WEEKEND.
AFTERNOON RELATIVE HUMIDITY VALUES OF 25-30% CAN BE EXPECTED FOR
SUNDAY AFTERNOON...ALONG WITH LIGHT NORTHEAST WINDS. THIS...COMBINED
WITH THE ONGOING DROUGHT CONDITIONS AND VERY DRY GROUND FUELS...FIRE
DANGER WILL REMAIN ELEVATED. BURN BANS REMAIN IN EFFECT FOR THE
ENTIRE AREA.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ON
MONDAY AS A WEAK UPPER LEVEL DISTURBANCE TRACKS FROM EAST TO WEST
ACROSS THE REGION. LITTLE IN THE WAY OF SIGNIFICANT RAINFALL IS
EXPECTED FOR THE NEXT WEEK.
08
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 72 100 73 95 74 / 20 20 20 30 30
KBPT 70 99 73 95 74 / 20 20 20 30 30
KAEX 69 101 71 98 72 / 10 20 20 30 30
KLFT 69 100 73 95 74 / 20 20 20 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...AIR QUALITY ALERT UNTIL 6 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
CALCASIEU.
TX...AIR QUALITY ALERT UNTIL 6 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...ORANGE.
GM...NONE.
&&Hazardous weather outlook, Jun 4, 5:05 AM CST, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SAT JUN 4 2011
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-051115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
605 AM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.
NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED
WITH THE HUMIDITY...APPARENT TEMPERATURES WILL BE NEAR 100 DEGREES
DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION
WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS.
ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.
BURN BANS ARE IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
BACKWATER FLOODING WILL CONTINUE ACROSS EASTERN UPPER SAINT MARTIN
PARISH AS A RESULT OF RELEASES FROM THE MORGANZA SPILLWAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.
WITH THE ABSENCE OF ANY MEANINGFUL AREAWIDE RAINFALL...ELEVATED
FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
GMZ430-432-435-450-452-455-470-472-475-051115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
605 AM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
13
In the hours before
Local storm report, Jun 4, 10:10 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1110 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG BASILE 30.50N 92.60W
06/04/2011 EVANGELINE LA LAW ENFORCEMENT
TREE FELL ONTO CARPORT DAMAGING TWO CARS.
&&
K. KUYPERLocal storm report, Jun 4, 10:14 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG 2 NE VILLE PLATTE 30.71N 92.26W
06/04/2011 EVANGELINE LA LAW ENFORCEMENT
TREES REPORTED BLOWN DOWN.
&&
K. KUYPERLocal storm report, Jun 4, 10:59 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1159 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL PORT BARRE 30.56N 91.96W
06/04/2011 E0.50 INCH ST. LANDRY LA LAW ENFORCEMENT
DIME SIZE HAIL REPORTED BY PORT BARRE POLICE DEPARTMENT.
0705 PM TSTM WND DMG MELVILLE 30.69N 91.75W
06/04/2011 ST. LANDRY LA LAW ENFORCEMENT
MELVILLE PD REPORTS TREES DOWN ON JACKSON LANE.
0725 PM HAIL EUNICE 30.49N 92.42W
06/04/2011 E0.50 INCH ST. LANDRY LA PUBLIC
0743 PM TSTM WND DMG 2 SW EUNICE 30.47N 92.44W
06/04/2011 ACADIA LA PUBLIC
POWER POLE BLOWN OVER FROM WINDS.
0750 PM TSTM WND DMG 1 SSW BASILE 30.48N 92.60W
06/04/2011 ACADIA LA LAW ENFORCEMENT
SHED BLOWN INTO HIGHWAY 3068.
0756 PM TSTM WND DMG 2 NE VILLE PLATTE 30.71N 92.26W
06/04/2011 EVANGELINE LA LAW ENFORCEMENT
TREES REPORTED BLOWN DOWN.
0806 PM TSTM WND DMG PINE PRAIRIE 30.78N 92.42W
06/04/2011 EVANGELINE LA LAW ENFORCEMENT
TREES REPORTED BLOWN DOWN
0845 PM TSTM WND DMG BASILE 30.50N 92.60W
06/04/2011 EVANGELINE LA LAW ENFORCEMENT
TREE FELL ONTO CARPORT DAMAGING TWO CARS.
&&
K. KUYPERSpecial weather statement, Jun 5, 12:06 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
106 AM CDT SUN JUN 5 2011
LAZ051-050700-
CAMERON LA-
106 AM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 200 AM
CDT...
AT 104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LACASSINE NATIONAL WILDLIFE
REFUGE...MOVING SOUTHWEST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
GIBBSTOWN AND SWEET LAKE BY 125 AM...
GRAND CHENIER BY 140 AM...
CREOLE BY 150 AM...
CAMERON BY 200 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2972 9298 2978 9317 2978 9333 2985 9334
2985 9327 2986 9325 2991 9326 3004 9308
3004 9283 2996 9275 2971 9296
SHAMBURGERLocal storm report, Jun 5, 12:23 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
123 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG NNE EUNICE 30.49N 92.42W
06/04/2011 ST. LANDRY LA PUBLIC
PUBLIC REPORTED WIDESPREAD WIND DAMAGE ACROSS EUNICE.
NUMEROUS TREES BLOWN DOWN WITH SOME FALLING ON HOMES AND
CARS. SEVERAL ROOFS BLOWN OFF HOMES AND ONE MOBILE HOME
WAS ROLLED OVER. SOME POWER POLES BLOWN DOWN. POWER OUT
TO ENTIRE CITY.
&&
SHAMBURGERSpecial weather statement, Jun 5, 12:34 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
134 AM CDT SUN JUN 5 2011
LAZ041-051-050715-
CAMERON LA-CALCASIEU LA-
134 AM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMERON AND SOUTHERN
CALCASIEU PARISHES UNTIL 215 AM CDT...
AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF HOLMWOOD...MOVING WEST AT 20
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HOLMWOOD BY 145 AM...
LAKE CHARLES BY 205 AM...
LAKE CHARLES REGIONAL AIRPORT BY 210 AM...
GRAND LAKE...HEBERTS MARINA AND CARLYSS BY 215 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3020 9343 3026 9300 3006 9299 2996 9328
3002 9328 3004 9329 3005 9329 3006 9332
2996 9333 2996 9335
SHAMBURGERThunderstorm Wind, Calcasieu
- When
- June 5, 12:40 AM CST
- Where
- Calcasieu County, 2.65 mi NNW of Holmwood
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.156, -93.087
A microburst struck areas north of Holmwood along Bullwhip Road and Wrangler Road. One sheet metal patio was ripped off a mobile home causing damage to the roof and spread debris up to 200 yards to the southwest. A wooden back patio at a nearby home was destroyed. Several mobile homes suffered damage to the skirting and a few outbuildings were destroyed. All damage was in a northeast to southwest direction.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, June 5 to 30, 2011$1.8 million · 1 event
- Hail and Damaging Winds in Texas, June 5, 20113 injured · $97,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$203,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 5, 20111 injured · $90,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Alabama, June 5, 20111 injured · $68,000 · 1 in hail · 14 events
- Hail in Iowa, June 5, 2011$120,000 · 3 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 5, 2011$70,000 · 75 kt wind · 18 events
- Lightning Strike in Illinois, June 5, 2011$100,000 · 1 event
- Hail and Damaging Winds in Indiana, June 5, 2011$55,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$31,000 · 1 in hail · 15 events
- Hail and Damaging Winds in South Carolina, June 5, 20111 injured · 1.75 in hail · 28 events
- Damaging Winds in Kentucky, June 5, 2011$42,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327630.